Diabetes - Type 2 Community
Lingering Confusion after accidental Bromazepam overdose
About This Community:

This patient support community is for discussions relating to type 2 diabetes, celiac disease, depression, diabetic complications, hyperglycemia, hypoglycemia, islet cell transplantation, diabetes nutrition, parenting a diabetic child, gestational diabetes, and insulin pump therapy.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lingering Confusion after accidental Bromazepam overdose

My mom who is 71 years old is a diabetic due to the removal of her pancreas last year.  Recently, she was hospitalized for 3 weeks to regain her strength and due to considerable weight loss. She was released last Friday, and I spoke with her on Saturday (she lives in Europe) and she was in very good spirits and very alert. On Sunday my brother called and told me that she was confused, irritated and didn't know what time of day it was. He measured her insulin levels which were very low. Initially, he contributed her state to her low insulin levels. On Monday she was in very bad shape and he noticed that she had taken 9!  6mg Bromazepam since Friday. He called the her primary care and was admitted to the hospital again.  I've spoken to her a few times since then. Sometimes she makes sense and is aware of current events, but sometimes she says some very confusing things. She also sounds very sleepy.  

I would like to know if this still could be the after effects of taking that many pills over the course of 3 days. She had also barely eaten since she had been released from the hospital and is a light weight.

I take a low dose anti anxiety pill when I have to fly, and it knocks me out. Can it be that she is still experiencing lingering effects from the high quantity, especially since she's very petit and has medical issues?

Any advice would be appreciated.  

Thanks so much in advance!
1711789_tn?1361311607
Hi there!

6 mg of bromazepan over a few days is not a very high dose to result in the described symptoms. The symptoms could be attributed to low blood sugar or die to unrelated causes such as strokes, medication side effect etc. It would be best to discuss the situation and the suggested management plan in detail with her treating doctor(s).

Take care!
Blank
Post a Comment
To
MedHelp Health Answers
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
Weight Tracker
Track your weight
Start Tracking Now
Recent Activity
Avatar_m_tn
Blank
Paxiled commented on Important Factors Typ...
21 hrs ago
Avatar_m_tn
Blank
Valkry commented on Important Factors Typ...
Oct 23
1236893_tn?1408490528
Blank
The Deadly Cancer That Grows for Tw...
Oct 23 by gymdandee
Diabetes - Type 2 Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Diabetes Answerers
Avatar_m_tn
Blank
diabetes86
MA
144586_tn?1284669764
Blank
caregiver222
4851940_tn?1385441629
Blank
jemma116
United Kingdom